Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 10, 2008, 10:34 AM CST for 28 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 10:34 AM CST (16:34 UTC)
- Expired
- Jan 10, 2008, 3:17 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 101634 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1034 AM CST THU JAN 10 2008 ...WIND ADVISORY THROUGH LATE AFTERNOON FOR THE NORTHERN HALF OF NORTH TEXAS... .A STRONG SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...WITH A COLD FRONT TRAILING SOUTHWARD THROUGH THE ARK-LATEX AND TOWARD THE UPPER TEXAS COAST. A TIGHT SURFACE PRESSURE GRADIENT EXISTED OVER THE NORTHERN HALF OF NORTH TEXAS...IN CLOSER PROXIMITY TO THE DEEP SURFACE LOW FURTHER TO THE NORTHEAST. UNIDIRECTIONAL STRONG WINDS ALOFT WILL ALSO CONTINUE TO MIX DOWN...RESULTING IN GUSTY NORTHWEST WINDS THROUGH LATE AFTERNOON OVER NORTHERN NORTH TEXAS. TXZ091>095-100>107-115>123-129>134-102300- /O.NEW.KFWD.WI.Y.0002.080110T1634Z-080110T2300Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS 1034 AM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON NORTH OF A COMANCHE...HILLSBORO...ATHENS LINE. NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO BETWEEN 35 AND 40 MPH ARE POSSIBLE ACROSS THE ADVISORY AREA THROUGH LATE AFTERNOON. AS A STRONG LOW PRESSURE SYSTEM PULLS AWAY LATER TODAY...THE GRADIENT SHOULD RELAX WITH WINDS DIMINISHING RAPIDLY BY SUNSET. HIGH-PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS...AS WELL AS BOATERS ON AREA LAKES IN THE ADVISORY SHOULD TAKE EXTRA PRECAUTION WHEN HEADING OUT TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 05/
1 follow-up statement
000 WWUS74 KFWD 102117 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CST THU JAN 10 2008 ...WIND ADVISORY IS CANCELLED FOR NORTHERN SECTIONS OF NORTH TEXAS... .BRISK NORTHWEST WINDS WILL DIMINISH RAPIDLY JUST BEFORE SUNSET OR 6 PM...AS SURFACE HIGH PRESSURE OVER WEST TEXAS SHIFTS EAST OVER CENTRAL TEXAS. TXZ091>095-100>107-115>123-129>134-102230- /O.CAN.KFWD.WI.Y.0002.000000T0000Z-080110T2300Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS 317 PM CST THU JAN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. BRISK NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL RAPIDLY DIMINISH TO AROUND 10 TO 15 MPH JUST BEFORE SUNSET OR 5 PM. THUS THE WIND ADVISORY FOR NORTHERN NORTH TEXAS HAS BEEN CANCELLED. $$ 05/
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:40 AM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 10, 5:40 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 540 AM CST THU JAN 10 2008 .540 AM AVIATION DISCUSSION... WINDS WERE SHIFTING INTO THE WEST ACROSS WESTERN AREAS OF NORTH TEXAS AT 540 AM. SOME LOW LEVEL WIND SHEAR WILL CONTINUE...UNTIL ABOUT 1500Z. #26 && .DISCUSSION... A COLD FRONT THAT EXTENDS FROM SOUTH CENTRAL KANSAS SOUTH TO JUST WEST OF WICHITA FALLS...TO SOUTHEASTERN NEW MEXICO AS OF 08Z WILL MOVE SOUTHEAST THROUGH NORTH TEXAS TODAY. WINDS WILL SHIFT TO NORTHWEST AT 15 TO 25 MPH ACROSS MOST OF NORTH TEXAS BY MIDDAY. THESE WINDS ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ALONG AND WEST OF THE I-35 CORRIDOR WILL RESULT IN AN ELEVATED FIRE DANGER. THUS WE WILL EXPANDER GRASSLAND FIRE DANGER STATEMENT TO INCLUDE ALL BUT THE EXTREME EAST. UNFORTUNATELY NO SIGNIFICANT PRECIPITATION IS IN SIGHT. ANOTHER SHORTWAVE AND COLD FRONT WILL SWEEP ACROSS NORTH TEXAS SATURDAY...BUT MOISTURE WILL BE LIMITED...SO HAVE ONLY INCLUDED SOME 20 PERCENT POPS ACROSS THE EASTERN THIRD. ANOTHER COLD FRONT WILL MOVE INTO NORTH TEXAS LATE NEXT WEDNESDAY...ONCE AGAIN RAIN CHANCES DO NOT LOOK TOO GOOD. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 37 65 41 60 / 5 5 5 5 10 WACO, TX 69 36 67 40 61 / 5 5 5 5 10 PARIS, TX 61 35 60 38 56 / 5 5 5 5 20 DENTON, TX 64 32 65 37 59 / 5 5 5 5 10 MCKINNEY, TX 64 34 63 36 59 / 5 5 5 5 20 DALLAS, TX 64 38 65 41 60 / 5 5 5 5 10 TERRELL, TX 65 35 65 39 59 / 5 5 5 5 20 CORSICANA, TX 68 37 65 40 63 / 5 5 5 5 10 TEMPLE, TX 69 36 67 41 61 / 5 5 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/26
Hazardous weather outlook, Jan 10, 3:25 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 AM CST THU JAN 10 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A HIGH FIRE DANGER TODAY...MAINLY WEST OF INTERSTATE 35. EXTREME CARE IS URGED DURING ALL OUTSIDE ACTIVITIES TODAY... SUCH THAT FIRES ARE NOT STARTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 26
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.